Habitrol FDA Alerts
The FDA Alert(s) below may be specifically about Habitrol or relate to a group or class of drugs which include Habitrol (nicotine).
MedWatch Safety Alerts are distributed by the FDA and published by Drugs.com. Following is a list of possible medication recalls, market withdrawals, alerts and warnings. For the latest FDA MedWatch alerts, go here.
Recent FDA Alert(s) for nicotine
Transdermal Drug Patches with Metallic Backings: Risk of Burns during MRI Scans
Mar 5, 2009
Audience: Medical imaging healthcare professionals, hospital risk managers, patients[Posted 03/05/2009] FDA notified healthcare professionals and patients that certain transdermal patches (medicated patches applied to the skin), containing aluminum or other metals in the backing of the patches, can overheat during an MRI scan and cause skin burns in the immediate area of the patch. FDA is in the process of reviewing the labeling and composition of all medicated patches to ensure that those made with materials containing metal provide a warning about the risk of burns to patients who wear the patches during an MRI scan. Until this review is complete, FDA recommends that healthcare professionals referring patients to have an MRI scan identify those patients who are wearing a patch before the patients have the MRI scan. The healthcare professional should advise these patients about the procedures for removing and disposing of the patch before the MRI scan, and replacing the patch after the MRI scan. MRI facilities should follow published safe practice recommendations concerning patients who are wearing patches.
[March 05, 2009}